Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 115, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 24, 2002, 5:23 PM CDT. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2002, 5:23 PM CDT (22:23 UTC)
- Expired
- May 24, 2002, 6:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:38 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 24, 1:38 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
138 PM CDT FRI MAY 24 2002
HEAVY PRECIPITATION IN SOUTHERN ZONES MAIN CONCERN...
THUNDERSTORMS EXPECTED TO REFIRE THIS AFTERNOON WITH ONE CELL
ALREADY NOTED ALONG THE OKLAHOMA BORDER SOUTH OF WICHITA AS OF THIS
WRITING. WILL CONTINUE FLASH FLOOD WATCH THROUGH 6 AM SATURDAY IN
THE PREVIOUSLY MENTIONED COUNTIES...WHICH IS THE SOUTHERN PART OF
THE CWA.
SEVERE WEATHER IS EXPECTED TO REMAIN SOUTH OF OUR CWA TONIGHT
ALTHOUGH SOUTHERN FRINGE COUNTIES NEAREST THE FRONTAL ZONE MAY HAVE
A CLOSE CALL.
ALL ACTIVITY SHOULD BE OUT OF THE CWA BY LATE TONIGHT EXCEPT FOR THE
FAR EAST AND SOUTHERN COUNTIES WHERE HAVE CONTINUED WITH A CHANCE
POP FOR EARLY SATURDAY MORNING.
DRY WEATHER THEREAFTER UNTIL ANOTHER ROUND OF PRECIPITATION STARTS
MEMORIAL DAY AND CONTINUES THROUGH DAYTIME THURSDAY.
FOR TEMPERATURES HAVE FOLLOWED A BLEND OF THE LATEST GUIDANCE
CONSENSUS WITH GOING FORECAST.
.TOP...FLOOD WATCH FOR EAST CENTRAL KANSAS UNTIL 6 AM SATURDAY.
KSZ037-054>056-058-059
34In the hours before
Special weather statement, May 24, 12:10 PM CDT, 5 hours 13 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-242230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1210 PM CDT FRI MAY 24 2002 ...A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF EAST CENTRAL KANSAS THROUGH 6 AM SATURDAY... STORM SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED ACROSS NORTH CENTRAL...NORTHEAST OR EAST CENTRAL KANSAS THIS AFTERNOON AND EVENING. ALTHOUGH THUNDERSTORMS ARE STILL LIKELY...ESPECIALLY ACROSS EAST CENTRAL KANSAS...THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED SOMEWHAT. THE FRONTAL BOUNDARY OVER EAST CENTRAL KANSAS HAS BEEN SAGGING FARTHER TO THE SOUTH INTO SOUTHERN KANSAS. CONSEQUENTLY... THE STRONGEST...AND POSSIBLY SEVERE THUNDERSTORMS...WILL LIKELY BE TO THE SOUTH OF EAST CENTRAL KANSAS. ALTHOUGH THE THREAT FOR SEVERE WEATHER HAS DIMINISHED...VERY HEAVY RAINS ARE STILL A DISTINCT POSSIBILITY FOR EAST CENTRAL KANSAS LATER THIS AFTERNOON AND OVERNIGHT. AS A RESULT...A FLOOD WATCH REMAINS IN EFFECT FOR EAST CENTRAL KANSAS...MAINLY ALONG AND TO THE SOUTH OF HIGHWAY 56. ALL THE RAIN WILL COME TO AN END BY SATURDAY MORNING. THE FRONT CAUSING THE RAIN AND THUNDERSTORMS...WILL PUSH WELL TO THE SOUTH OF THE AREA AS HIGH PRESSURE BUILDS INTO THE AREA ON SATURDAY. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA. PB
Local storm report, May 24, 5:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
517 PM CDT FRI MAY 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 11 E MANCHESTER KS 1.5 INCH HAIL
05/24/02 DICKINSON PUBLIC REPORTED WALNUT
SIZE HAIL-The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:23 PM CDT | Severe Thunderstorm Warning | TOP | 22 min | |
| May 24, 6:01 PM CDT | Severe Thunderstorm Warning | TOP | 44 min | |
| May 24, 6:41 PM CDT | Severe Thunderstorm Warning | TOP | 34 min | |
| May 24, 6:55 PM CDT | Severe Thunderstorm Warning | TOP | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.